NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Sunday, September 24, 2017
Crowns, Bridges, Dentures, Implants
Can a Titanium Implant Cause Migraine?
I had a Titanium implant on Tuesday and have now had a migraine headache for three days. I’m taking Tylenol but no relief. Can this be a reaction from the implant?
It is highly doubtful that this is a reaction to the implant specifically. Migraines and dental implants have never been linked in the literature, or even casually, to my knowledge.
It is more likely related to the stress of surgery in general, the type of sedation that was used or it may just be a coincidental occurrence. However, you should return to your implant surgeon and report the symptoms so that the proper diagnosis or referral can be made.
Ed A McGlumphy, DDS, MS
Professor of Restorative/Prosthetic Dentistry
College of Dentistry
The Ohio State University